Alert archive / Indiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 142, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 5, 2003, 6:42 PM EST for Fayette County, Wayne County, Indiana. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2003, 6:42 PM EST (23:42 UTC)
- Expired
- Jul 5, 2003, 7:30 PM EST
- In force
- 48 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
Counties Fayette County, IN, Wayne County, IN
The radar
The Indianapolis radar (KIND), 100 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 4:55 PM EST | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.7 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1865 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KILN 052342
SVRILN
INC041-177-060030-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
640 PM EST SAT JUL 5 2003
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WAYNE COUNTY IN INDIANA...
FAYETTE COUNTY IN INDIANA...
* UNTIL 730 PM EST...
* AT 640 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS 10 MILES WEST OF DUBLIN...OR ABOUT 15
MILES WEST OF CONNERSVILLE...MOVING EAST AT 25 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
CAMBRIDGE CITY...
CONNERSVILLE...
FOUNTAIN CITY...
HAGERSTOWN...
RICHMOND...
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3980 8524 4002 8522 4002 8481 3973 8483
3972 8503 3951 8504 3951 8530 3979 8532What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 5:32 PM EST, 1 hour 10 minutes earlier.
Area forecast discussion, Jul 5, 5:32 PM EST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 632 PM EDT SAT JUL 5 2003 AMS OVER OH WAS STABILIZED BY MORNING MCS WHICH TRACKED ACRS THE AREA. THIS WAS EVIDENT ON VIS SATL IMGRY IN LACK OF CU FIELD. AMS IS RELOADING WITH SFC DWPTS IN THE LWR AND MID 70S ENCROACHING INTO SW OH AND CU FIELD DEVELOPING ACRS THIS AREA. LTST SFC MAP SHWS MESO HI OVR NRN IL WITH OUTFLOW BNDRY PUSING ACRS IN. NXT MCS HAS DVLPD ALONG THIS BNDRY WHERE SBCAPES OF 2000-2500 J/KG EXIST. EXPECT THIS MCS TO DROP ESE FOLLOWING INSTBY AXIS INTO SW OH WHERE NRN PERIPHERY OF CU FIELD EXISTS. DELTA THETA-E IN THE UPR 20S WL SUPP DAMAGING WINDS. WBZ HGTS ARND 11.5 KFT WL BE A LTL HIGH FOR WIDESPREAD LARGE HAIL BUT IN SOME OF THE BETTER UPDRAFTS HAIL WL BE PSBL. HAVE UPDATED ZONES AND GRIDS FOR THIS TSTM COMPLEX AND TO REFLECT CHANCES FOR SVR. .ILN...NONE. AR
Hazardous weather outlook, Jul 5, 3:55 AM EST, 14 hours 47 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-051100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 455 AM EDT SAT JUL 5 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY SEVERAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION TODAY AND TONIGHT. SOME OF THESE THUNDERSTORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. FLOODING IS ALSO A THREAT...THUS A FLOOD WATCH IS IN EFFECT FOR PARTS OF THE WHITEWATER AND MIAMI VALLEYS...CENTRAL OHIO AND ALL OF WEST CENTRAL OHIO THROUGH 4 PM. THE FIRST ROUND OF STRONG TO SEVERE STORMS MAY AFFECT THE WESTERN OHIO AND PARTS OF EASTERN INDIANA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THREAT OF STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY AND/OR TONIGHT. TIPTON
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 7:16 PM EST | Severe Thunderstorm Warning | ILN | Wayne | 59 min |
| Jul 4, 7:43 PM EST | Severe Thunderstorm Warning | ILN | Fayette, Union | 47 min |
| Jul 4, 7:43 PM EST | Severe Thunderstorm Warning | ILN | Franklin | 62 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.